Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 1, 2021, 2:40 AM CDT for Wayne County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 2:40 AM CDT (07:40 UTC)
- Expired
- Aug 1, 2021, 3:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 141 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.3
The text
As transmitted.
827 WWUS84 KOHX 010740 SPSOHX Special Weather Statement National Weather Service Nashville TN 240 AM CDT Sun Aug 1 2021 TNZ093-010830- Wayne TN- 240 AM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE COUNTY UNTIL 330 AM CDT... At 239 AM CDT, Doppler radar was tracking a strong thunderstorm over Savannah, moving southeast at 25 mph. Winds in excess of 30 mph and heavy downpours will be possible with this storm. Locations impacted include... Cypress Inn and Lutts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3501 8799 3529 8798 3527 8790 3500 8768 TIME...MOT...LOC 0739Z 309DEG 23KT 3523 8825 $$ 13
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 1, 12:21 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 1, 12:21 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1221 AM CDT Sun Aug 1 2021 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... 2nd complex arriving a little ahead of schedule and is on the KY TN border. Storms have been sub severe, a report of dime size hail was recently received at white bridge TN. Overall, the forecast appears to be on track although maximum pops will be achieved slightly ahead of schedule. Dewpoints are in the mid 70s now and have been increasing in conjunction with the onset of convection. No changes to forecast at this time. at this point it looks like scattered strong storms for the mid state instead of severe. && .AVIATION... 06Z TAF DISCUSSION. Showers and embedded thunderstorms to persist thru 09z across the mid state area. Aft 09Z, coverage will decrease from northwest to southeast. Will opt to decrease the coverage in the tafs by utilizing the vcnty option. Clouds hang on tomorrow but it should be mostly dry across the taf sites aft 12Z-15Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Jul 31, 5:01 AM CDT, 21 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Sat Jul 31 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A Heat Advisory continues this afternoon for counties south of I-40 and west of I-65. Heat Index values around 106 are expected. Some strong to severe thunderstorms may be possible late Saturday afternoon through the early morning hours Sunday. Main concerns with any strong thunderstorm development will be gusty strong winds as well as heavy rainfall which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Some showers and a few thunderstorms in the morning Sunday may produce heavy rain and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 06
In the hours before
Local storm report, Aug 1, 12:16 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1216 AM CDT SUN AUG 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG 10 SSE CLARKSVILLE 36.43N 87.28W
07/31/2021 MONTGOMERY TN LAW ENFORCEMENT
A FEW TREES DOWN IN THE SOUTHEASTERN PORTION OF THE
COUNTY.
0740 PM TSTM WND DMG 3 WSW ASHLAND CITY 36.26N 87.11W
07/31/2021 CHEATHAM TN SOCIAL MEDIA
TREES AND POWERLINES DOWN ALONG HWY 49.
0830 PM TSTM WND DMG 4 NW BELLE MEADE 36.15N 86.91W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
SEVERAL TREES DOWN IN BELLS BEND AT 3964-4001 OLD
HICKORY BLVD
0842 PM TSTM WND DMG OAK HILL 36.08N 86.79W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
TREES UPROOTED AND SOME SMALL HAIL. TREES ON A HOUSE
AND THE ROAD.
0844 PM TSTM WND DMG 1 NNW OAK HILL 36.09N 86.79W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
DELAYED REPORT...TSPOTTER REPORT OF MULTIPLE MATURE
TREES DOWN ON LEALAND LANE BETWEEN BATTERY AND STONEWALL
FROM FIRST ROUND OF STORMS.
0915 PM LIGHTNING GREENBRIER 36.42N 86.80W
07/31/2021 ROBERTSON TN SOCIAL MEDIA
MAN REPORTEDLY STRUCK BY LIGHTNING INSIDE HIS HOME
THROUGH A VIDEOGAME CONTROLLER
1010 PM TSTM WND DMG BURNS 36.05N 87.31W
07/31/2021 DICKSON TN SOCIAL MEDIA
TREE DOWN IN BURNS.
1026 PM FLASH FLOOD NASHVILLE 36.17N 86.78W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
2 FEET OF WATER AT THE INTERSECTION OF 3RD AVENUE AND
CRUTCHER IN EAST NASHVILLE.
1039 PM TSTM WND DMG 1 E EAST NASHVILLE 36.17N 86.74W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
TSPOTTER REPORT OF A TREE DOWN AT THE ENTRANCE OF
SHELBY PARK ON 19TH.
1053 PM TSTM WND DMG 4 WSW EAGLEVILLE 35.72N 86.72W
07/31/2021 WILLIAMSON TN SOCIAL MEDIA
TREE FELL ON A HOUSE. POWER IS OUT IN THE AREA.
1053 PM TSTM WND DMG 5 WSW EAGLEVILLE 35.72N 86.74W
07/31/2021 WILLIAMSON TN SOCIAL MEDIA
TSPOTTER REPORT OF POWER LINES, TREES DOWN, AND A TREE
DOWN ON A ROOF. 6900 BLOCK OF FLAT CREEK ROAD.
1137 PM FLASH FLOOD 3 NNW BELLE MEADE 36.14N 86.87W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
CHARLOTTE PIKE AT AMERICAN ROAD FLOODED AND IMPASSABLE
1137 PM TSTM WND DMG 1 SSW SHELBYVILLE 35.48N 86.45W
07/31/2021 BEDFORD TN SOCIAL MEDIA
LARGE TREE DOWN ON BELMONT AVENUE
&&
EVENT NUMBER OHX2100565 OHX2100572 OHX2100573 OHX2100566 OHX2100574
OHX2100570 OHX2100567 OHX2100568 OHX2100575 OHX2100569 OHX2100577
OHX2100571 OHX2100576
21Local storm report, Aug 1, 12:33 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1233 AM CDT SUN AUG 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 5 SE BURNS 36.01N 87.24W
07/31/2021 DICKSON TN SOCIAL MEDIA
THREE DOWN ON ROAD AT SPENCER MILL RD NEAR DEAL RD.
&&
EVENT NUMBER OHX2100578
CMALocal storm report, Aug 1, 1:01 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
101 AM CDT SUN AUG 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG SPRING HILL 35.74N 86.92W
07/31/2021 MAURY TN SOCIAL MEDIA
TREES DOWN ALONG FITZROY CIRCLE AND STEWART CAMPBELL
POINT
&&
EVENT NUMBER OHX2100579
21Local storm report, Aug 1, 1:06 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
106 AM CDT SUN AUG 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG BON AQUA 35.95N 87.33W
07/31/2021 HICKMAN TN SOCIAL MEDIA
TREE DOWN ACROSS MILL RD.
&&
EVENT NUMBER OHX2100580
21Local storm report, Aug 1, 1:07 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
107 AM CDT SUN AUG 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG 10 SSE CLARKSVILLE 36.43N 87.28W
07/31/2021 MONTGOMERY TN LAW ENFORCEMENT
A FEW TREES DOWN IN THE SOUTHEASTERN PORTION OF THE
COUNTY.
0740 PM TSTM WND DMG 3 WSW ASHLAND CITY 36.26N 87.11W
07/31/2021 CHEATHAM TN SOCIAL MEDIA
TREES AND POWERLINES DOWN ALONG HWY 49.
0830 PM TSTM WND DMG 4 NW BELLE MEADE 36.15N 86.91W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
SEVERAL TREES DOWN IN BELLS BEND AT 3964-4001 OLD
HICKORY BLVD
0842 PM TSTM WND DMG OAK HILL 36.08N 86.79W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
TREES UPROOTED AND SOME SMALL HAIL. TREES ON A HOUSE
AND THE ROAD.
0844 PM TSTM WND DMG 1 NNW OAK HILL 36.09N 86.79W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
DELAYED REPORT...TSPOTTER REPORT OF MULTIPLE MATURE
TREES DOWN ON LEALAND LANE BETWEEN BATTERY AND STONEWALL
FROM FIRST ROUND OF STORMS.
0915 PM LIGHTNING GREENBRIER 36.42N 86.80W
07/31/2021 ROBERTSON TN SOCIAL MEDIA
MAN REPORTEDLY STRUCK BY LIGHTNING INSIDE HIS HOME
THROUGH A VIDEOGAME CONTROLLER
1010 PM TSTM WND DMG BURNS 36.05N 87.31W
07/31/2021 DICKSON TN SOCIAL MEDIA
TREE DOWN IN BURNS.
1010 PM TSTM WND DMG 5 SE BURNS 36.01N 87.24W
07/31/2021 DICKSON TN SOCIAL MEDIA
THREE DOWN ON ROAD AT SPENCER MILL RD NEAR DEAL RD.
1020 PM TSTM WND DMG BON AQUA 35.95N 87.33W
07/31/2021 HICKMAN TN SOCIAL MEDIA
TREE DOWN ACROSS MILL RD.
1026 PM FLASH FLOOD NASHVILLE 36.17N 86.78W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
2 FEET OF WATER AT THE INTERSECTION OF 3RD AVENUE AND
CRUTCHER IN EAST NASHVILLE.
1039 PM TSTM WND DMG 1 E EAST NASHVILLE 36.17N 86.74W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
TSPOTTER REPORT OF A TREE DOWN AT THE ENTRANCE OF
SHELBY PARK ON 19TH.
1045 PM TSTM WND DMG SPRING HILL 35.74N 86.92W
07/31/2021 MAURY TN SOCIAL MEDIA
TREES DOWN ALONG FITZROY CIRCLE AND STEWART CAMPBELL
POINT
1053 PM TSTM WND DMG 4 WSW EAGLEVILLE 35.72N 86.72W
07/31/2021 WILLIAMSON TN SOCIAL MEDIA
TREE FELL ON A HOUSE. POWER IS OUT IN THE AREA.
1053 PM TSTM WND DMG 5 WSW EAGLEVILLE 35.72N 86.74W
07/31/2021 WILLIAMSON TN SOCIAL MEDIA
TSPOTTER REPORT OF POWER LINES, TREES DOWN, AND A TREE
DOWN ON A ROOF. 6900 BLOCK OF FLAT CREEK ROAD.
1137 PM FLASH FLOOD 3 NNW BELLE MEADE 36.14N 86.87W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
CHARLOTTE PIKE AT AMERICAN ROAD FLOODED AND IMPASSABLE
1137 PM TSTM WND DMG 1 SSW SHELBYVILLE 35.48N 86.45W
07/31/2021 BEDFORD TN SOCIAL MEDIA
LARGE TREE DOWN ON BELMONT AVENUE
&&
EVENT NUMBER OHX2100565 OHX2100572 OHX2100573 OHX2100566 OHX2100574
OHX2100570 OHX2100567 OHX2100578 OHX2100580 OHX2100568 OHX2100575
OHX2100579 OHX2100569 OHX2100577 OHX2100571 OHX2100576
21Special weather statement, Aug 1, 2:40 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Nashville TN 240 AM CDT Sun Aug 1 2021 TNZ093-010830- Wayne TN- 240 AM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE COUNTY UNTIL 330 AM CDT... At 239 AM CDT, Doppler radar was tracking a strong thunderstorm over Savannah, moving southeast at 25 mph. Winds in excess of 30 mph and heavy downpours will be possible with this storm. Locations impacted include... Cypress Inn and Lutts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3501 8799 3529 8798 3527 8790 3500 8768 TIME...MOT...LOC 0739Z 309DEG 23KT 3523 8825 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:03 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 27 min |
| Jul 31, 7:07 PM CDT | Special Weather Statement | OHX | Robertson | 23 min |
| Jul 31, 7:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 20 min |
| Jul 31, 7:31 PM CDT | Special Weather Statement | OHX | Davidson, Robertson | 44 min |
| Jul 31, 7:41 PM CDT | Special Weather Statement | OHX | Robertson | 34 min |
| Jul 31, 7:51 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson | 39 min |
| Jul 31, 7:58 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 47 min |
| Jul 31, 8:05 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 40 min |
| Jul 31, 8:24 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 36 min |
| Jul 31, 8:47 PM CDT | Areal Flood Advisory | OHX | Robertson | 4 hr |
| Jul 31, 8:57 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 33 min |
| Jul 31, 9:10 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 50 min |
| Jul 31, 9:16 PM CDT | Special Weather Statement | OHX | Davidson | 59 min |
| Jul 31, 9:48 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 27 min |
| Jul 31, 9:53 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson, Sumner | 3 hr |
| Jul 31, 9:57 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Montgomery, Williamson | 33 min |
| Jul 31, 10:19 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Marshall, Maury, Williamson | 41 min |
| Jul 31, 10:24 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Williamson | 4 hr |
| Jul 31, 10:52 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 38 min |
| Jul 31, 10:55 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Wilson | 16 min |
| Jul 31, 11:10 PM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Wilson | 3 hr |
| Jul 31, 11:24 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 36 min |
| Jul 31, 11:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford, Warren | 34 min |
| Jul 31, 11:36 PM CDT | River Flood Warning | OHX | Davidson | 3 hr |
| Jul 31, 11:41 PM CDT | River Flood Advisory | OHX | Davidson | 3 hr |
| Jul 31, 11:55 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more | 53 min |
| Aug 1, 3:43 AM CDT | Special Weather Statement | OHX | Wayne | 47 min |
| Aug 1, 4:29 AM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 46 min |
| Aug 1, 6:47 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 43 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.